Louisiana, 2004Hail in Louisiana, February 4, 2004
February 4, 2004 · NWS LIX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 4, 2:30 PM CST, 8 hours earlier.
Area forecast discussion, Feb 4, 2:30 PM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CST WED FEB 4 2004
.DISCUSSION...
THIS AFTERNOON WE HAVE A SURFACE LOW PRESSURE DEVELOPING AROUND FAR
SOUTH TEXAS AND ABUNDANT MOISTURE WAS BEGINNING TO PUMP INTO
SOUTHERN LOUISIANA. SHOWERS AND THUNDERSTORMS HAVE BEGUN OVER
SOUTHWESTERN LOUISIANA AND ITS COASTAL WATERS. ALOFT THE LOWER
MISSISSIPPI VALLEY IS UNDER SOUTHWESTERLY FLOW WITH ONE BRANCH OF
THE JET PUSHING FROM TEXAS INTO ARKANSAS AND THE OTHER BRANCH FROM
THE EASTERN GULF INTO THE FLORIDA PANHANDLE. THIS EVENING A WARM
FRONT WILL DEVELOP AND PUSH ACROSS LOUISIANA/SOUTHERN MISSISSIPPI.
AT 850HPA THERE WILL BE 50-60KT SOUTHERLY WINDS JUST OFFSHORE
BRINGING GOOD WARM AIR ADVECTION TO THE AREA. THIS SHOULD TRANSLATE
TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA
TONIGHT...WITH A SLIGHT CHANCE FOR SEVERE STORMS MAINLY NEAR THE
COAST.
AS THE LOW PUSHES NORTHEASTWARD FROM THE TEXAS COAST INTO NORTHERN
MISSISSIPPI DURING THE DAY THURSDAY OUR AREA WILL REMAIN IN THE WARM
SECTOR WITH SHOWERS AND THUNDERSTORMS TRAINING ACROSS THE AREA
THROUGHOUT THE DAY. THE 12Z MODEL RUNS SHOW US UNDER SOUTHWESTERLY
FLOW ALOFT WITH THE NORTHERN BRANCH OF THE JET TO BE TOO FAR TO THE
NORTH/NORTHWEST TO BE MUCH OF A FACTOR FOR OUR AREA. FORECAST
HODOGRAPHS ARE SHOWING HELICITY...SO THERE REMAINS A SLIGHT THREAT
OF SEVERE THUNDERSTORMS THURSDAY. USING OUR FLASH FLOOD DECISION
TREE WE ARE SHOWING MARGINAL CONDITIONS FOR FLOODING WITH AN
ESTIMATED MAXIMUM OF 4.5 INCHES THROUGH THURSDAY AFTERNOON...WITH
MOST AREAS GETTING 2 TO 3 INCHES. THE MOST LIKELY AREAS FOR HIGHER
TOTALS ARE FROM THE BATON ROUGE AREA THROUGH SOUTHWESTERN
MISSISSIPPI. ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY
NIGHT/EARLY FRIDAY. THUS WE WILL KEEP THE FLOOD WATCH IN EFFECT.
THURSDAY NIGHT/EARLY FRIDAY MORNING THE COLD FRONT SHOULD PUSH
THROUGH THE LOWER MISSISSIPPI VALLEY AND SHOWERS/THUNDERSTORMS
SHOULD END DURING THE MORNING. SURFACE HIGH PRESSURE SHOULD MOVE
EASTWARD ACROSS THE AREA THROUGH THE WEEKEND. THE NEXT SURFACE LOW
WILL DEVELOP ALONG THE TEXAS COAST ON MONDAY AND TUESDAY...BRINGING
THE NEXT CHANCE FOR RAIN.
.MARINE...
WINDS SHOULD REACH SMALL CRAFT CRITERIA THIS EVENING AND CONTINUE
THROUGH THURSDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 66 50 54 / 90 ++ 60 20
BTR 59 67 51 55 / 90 ++ 60 20
MSY 60 69 54 56 / 80 ++ 80 30
GPT 57 67 57 60 / 70 ++ 90 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ034>040-046>050-056>066
MS...FLOOD WATCH MSZ068>071-077
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA
RIVER TO PASCAGOULA OUT 60NM INCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS STARTING TONIGHT.
&&
25
Hazardous weather outlook, Feb 4, 8:00 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
800 PM CST WED FEB 4 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
800 PM CST WED FEB 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TONIGHT
FLOODING...
A FLOOD WATCH IS EFFECTIVE TONIGHT THROUGH THURSDAY NIGHT FOR
EXTREME SOUTHWEST MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND
ALL OF SOUTHEAST LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE
EXTREME SOUTHEAST COAST. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE TONIGHT WITH A TOTAL OF 3 TO 5 INCHES POSSIBLE THROUGH
THURSDAY. LOCALLY HIGHER RAINFALL AMOUNTS ARE POSSIBLE.
THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER OVERNIGHT...ESPECIALLY LATE TONIGHT...MAINLY
TO THE WEST OF INTERSTATE 55. THE MAIN SEVERE WEATHER THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS.
MARINE...
A SMALL CRAFT ADVISORY CRITERIA IS IN EFFECT TONIGHT FROM PASCAGOULA
MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS FOR EAST TO SOUTHEAST WINDS OF 20 TO 25
KNOTS AND SEAS AROUND 7 FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS AND FLOODING...
THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY NIGHT
WITH THE POTENTIAL FOR FLOODING RAINS. A FLOOD WATCH IS IN EFFECTIVE
FOR THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE
WEATHER THURSDAY WITH THE MAIN THREATS BEING DAMAGING WINDS... LARGE
HAIL...AND ISOLATED TORNADOES.
MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PREVAIL THURSDAY
THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NECESSARY LATE TONIGHT AND THURSDAY.
In the hours before
Special weather statement, Feb 4, 8:22 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
822 PM CST WED FEB 4 2004
LAZ059-065>067-050300-
LOWER LAFOURCHE-LOWER TERREBONNE-UPPER LAFOURCHE-UPPER TERREBONNE-
822 PM CST WED FEB 4 2004
...STRONG THUNDERSTORMS MOVING ACROSS TERREBONNE PARISH...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF HOUMA
TO DULAC AND COCODRIE WILL MOVE NORTH NORTHEAST ACROSS TERREBONNE
PARISH AND INTO LAFOURCHE PARISH THROUGH 9 PM. THESE THUNDERSTORMS
WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...GUSTY
WINDS AND POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND HOUMA...
THIBODAUX...RACELAND AND LAROSE.
Local storm report, Feb 4, 8:47 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
847 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BATON ROUGE 30.45N 91.13W
02/04/2004 EAST BATON ROUGE LA TRAINED SPOTTER
POWER LINES WERE KNOCKED DOWN NEAR DOWNTOWN.
&&
MTSSpecial weather statement, Feb 4, 9:07 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 PM CST WED FEB 4 2004
LAZ059-067-050345-
LOWER LAFOURCHE-UPPER LAFOURCHE-
907 PM CST WED FEB 4 2004
...STRONG THUNDERSTORMS MOVING ACROSS LAFOURCHE PARISH...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR RACELAND TO
LOCKPORT TO JUST WEST AND SOUTH LAROSE WILL MOVE NORTHEAST ACROSS
LAFOURCHE PARISH THROUGH 945 PM. THESE THUNDERSTORMS WILL PRODUCE
FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND
POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND RACELAND...
LOCKPORT...LAROSE AND GALLIANO.
Special weather statement, Feb 4, 10:10 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CST WED FEB 4 2004
LAZ061>063-050430-
ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES-
1010 PM CST WED FEB 4 2004
...STRONG THUNDERSTORMS MOVING ACROSS JEFFERSON PARISH...
A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR JEAN LAFITTE IS
CURRENTLY MOVING TOWARD THE NORTHEAST AROUND 35 MPH ACROSS
JEFFERSON PARISH. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH
1030 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY
DOWNPOURS OF RAIN...GUSTY WINDS AND POSSIBLY SMALL HAIL AS THEY
AFFECT AREAS AROUND MARRERO...GRETNA...TERRYTOWN AND NEW ORLEANS.
Local storm report, Feb 4, 10:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL TERRYTOWN 29.90N 90.03W
02/04/2004 1.00 INCH JEFFERSON LA TRAINED SPOTTER
&&
MTSHail, Orleans
- When
- February 4, 10:30 PM CST to 10:45 PM CST
- Where
- Orleans County, New Orleans
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.950, -90.100
Hail ranging in size from quarters to golfballs was observed at various locations around New Orleans.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Nebraska, February 4 to 5, 20041 death · 4 injured · $230,000 · 21 events
- Winter Storm in New York, February 4, 2004$50,000 · 5 events
- Winter Storm in New York, February 4, 2004$40,000 · 4 events
- Winter Storm in Nebraska, February 4 to 5, 200427 events
- Winter Storm in Vermont, February 4, 2004$30,000 · 3 events
- Winter Storm in Kansas, February 4 to 5, 200423 events
- Heavy Snow and Winter Weather in Oklahoma, February 4 to 5, 200422 events
- Winter Storm in Arkansas, February 4 to 5, 200410 events
- Winter Storm in Kansas, February 4, 20048 events
- Winter Storm in Kansas, February 4 to 5, 20047 events
- Winter Storm in Vermont, February 4, 2004$10,000 · 6 events
- Winter Storm in Nebraska, February 4 to 5, 20046 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386021.